FitDay Discussion Boards

FitDay Discussion Boards (/fitness/forums/)
-   Support group for just women (http://www.fitday.com/fitness/forums/support-group-just-women/)
-   -   Nuva Ring weight gain? (http://www.fitday.com/fitness/forums/support-group-just-women/414-nuva-ring-weight-gain.html)

rubypeanut 02-14-2010 02:56 AM

Nuva Ring weight gain?
 
Has anyone been on the Nuva ring? I'm scared to try it b/c I read in various places (quoting Journal of Obstetrics) that is can cause weight gain aroud 13 pounds! On the other hand, I was hoping I'd avoid the PMS weight gain from over-eating every month.

moondustt 02-19-2010 03:40 AM

i tryed it for a few months did not like it, because it made me sick all the time and gave me a funny smell (im sure your dieing to hear about that lo) most birth controll will make you gain wieght, there tricking your body into thining your pragent. But if you want to gain all pospible side effect of gaining weight try a birth controll that is non hormanal, like a iud.
Goood luck

lemonthyme 03-13-2010 12:43 AM

Warning IUDs don't prevent conception just implantation.

Lizzycritter 03-13-2010 02:23 AM

Not true, I have a copper IUD, because I don't like the idea of messing with hormones. It prevents fertilization as well as implantation. There's also one that does contain hormones, but I was breast feeding at the time, so that wasn't an option in my case.

Intrauterine device (IUD) for birth control

dmschlafke 03-15-2010 04:58 PM

I have been on the Nuvaring for over a year and have actually lost 20 pounds. I think it's all in what you eat and how much you move, not necessarily the birth control. I have been happy with this method thus far, and the side effects are nothing I can't handle, but everyone is different.

HolaKitty 03-15-2010 09:47 PM

I'm not on nuvaring anymore, but I was using it about 4 years ago before my wedding when I was dieting and working out constantly and it didn't cause me to gain any weight at all. I've been on several different kinds of birth control (the pill, the pill low dose, depo shot, nuva ring) etc and of all of them nuva ring was my favourite because I didn't have any side effects on it at all. Weight gain is a possible side effect with any hormonal birth control but it isn't guaranteed. The only way to find out if it is any good for you is to give it a try! If you don't like it, you can take it out at any time and any side effects should disappear quickly.


All times are GMT. The time now is 04:30 PM.

Powered by vBulletin® Version 3.7.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2